Alert archive / California / Wind Advisories in 2006

Wind Advisory 17, NWS Las Vegas, NV

April 7, 2006

NWS Las Vegas, NV issued this wind advisory at Apr 7, 2006, 4:53 PM PDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 4:53 PM PDT (23:53 UTC)
Expired
Apr 8, 2006, 3:03 AM PDT
In force
10 hr
Issued by
NWS Las Vegas, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KVEF 072353
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
453 PM PDT FRI APR 7 2006

CAZ026-081200-
/O.NEW.KVEF.WI.Y.0017.060407T2353Z-060408T1200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
453 PM PDT FRI APR 7 2006

...WIND ADVISORY IN EFFECT UNTIL 5 AM PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM PDT SATURDAY. 

STRONG SOUTHERLY WINDS HAVE DEVELOPED IN THE OWENS VALLEY AND
ALONG THE EAST SLOPES OF THE SIERRA LATE THIS AFTERNOON IN
RESPONSE TO A LOW PRESSURE SYSTEM MOVING ACROSS CENTRAL AND
NORTHERN CALIFORNIA. SUSTAINED WINDS AROUND 30 MPH WITH GUSTS
BETWEEN 40 AND 50 MPH HAVE BEEN COMMON. THESE WINDS ARE EXPECTED
TO CONTINUE THROUGH MUCH OF THE EVENING BEFORE SHIFTING TO A MORE
WESTERLY DIRECTION. WINDS NEAR THE VALLEY FLOOR WILL THEN LIKELY
DECREASE BUT WEST WINDS AROUND 30 MPH WITH GUSTS TO 50 MPH ARE
POSSIBLE ALONG THE EAST SLOPES OF THE SIERRA THROUGH EARLY
SATURDAY MORNING. 

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

JH
2 follow-up statements
000 
WWUS75 KVEF 080639
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1139 PM PDT FRI APR 7 2006

CAZ026-081200-
/O.CON.KVEF.WI.Y.0017.000000T0000Z-060408T1200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
1139 PM PDT FRI APR 7 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY. 

SOUTHERLY WINDS HAVE DECREASED SOMEWHAT LATE THIS EVENING IN THE OWENS
VALLEY AND ALONG THE EAST SLOPES OF THE SIERRA. SUSTAINED WINDS
WERE GENERALLY FROM 20 TO 25 MPH WITH GUSTS BETWEEN 30 AND 35 MPH.
LATEST MODEL DATA STILL INDICATE THAT WINDS WILL BECOME WESTERLY
OVERNIGHT AND INCREASE AGAIN...ESPECIALLY ALONG THE EAST SLOPES OF
THE SIERRA. WIND GUSTS AROUND 50 MPH ARE EXPECTED TO DEVELOP AGAIN
AROUND OR JUST AFTER MIDNIGHT BEFORE DECREASING AFTER 5 AM.

A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND/OR FREQUENT
WIND GUSTS OF 40 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$

JH
000 
WWUS75 KVEF 081003
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
303 AM PDT SAT APR 8 2006

CAZ026-081115-
/O.CAN.KVEF.WI.Y.0017.000000T0000Z-060408T1200Z/
OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES-
INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE...
OLANCHA...MT WHITNEY
303 AM PDT SAT APR 8 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY.

THE STRONG AND GUSTY WINDS WHICH OCCURRED DURING THE EVENING HAVE
DECREASED OVER MUCH OF THE OWENS VALLEY AND ADJACENT EASTERN
SIERRA SLOPES. ALTHOUGH LOCALLY GUSTY WINDS TO NEAR 40 MPH WILL
STILL BE SEEN THROUGH 5 AM PDT...WIDESPREAD STRONG AND GUSTY WINDS
ARE NO LONGER EXPECTED TO OCCUR TONIGHT...THUS THE WIND ADVISORY
HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Apr 7, 3:00 PM PDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 7, 3:00 PM PDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
300 PM PDT FRI APR 7 2006

.SYNOPSIS...A TROUGH OF LOW PRESSURE WILL QUICKLY MOVE NORTHEAST
ACROSS CENTRAL CALIFORNIA TONIGHT BRUSHING BY THE SOUTHERN SIERRA
BRINGING A SMALL CHANCE OF PRECIPITATION THERE. WARM DRY SOUTHWEST
FLOW WILL BE THE RULE SATURDAY AND SUNDAY BEFORE ANOTHER SYSTEM
IMPACTS MUCH OF THE AREA SUNDAY NIGHT AND MONDAY...BRINGING
WIND...COOLER TEMPERATURES...AND A CHANCE OF PRECIPITATION MAINLY
NORTH OF LAS VEGAS.
&&

.SHORT TERM...OVERALL MODELS STAYING CONSISTENT WITH EVOLUTION OF
PATTERN DURING THE SHORT TERM PERIOD THROUGH MONDAY NIGHT.
SHORTWAVE RIDGE AXIS HAS SHIFTED EAST OF SOUTHERN NEVADA TODAY WITH
TEMPERATURES RUNNING 5 TO 13 DEGREES WARMER THAN YESTERDAY. SURFACE
PRESSURE CONTINUES TO LOWER IN THE LEE OF THE SIERRA WITH LEESIDE
TROUGH PRODUCING STRONG SOUTHERLY WINDS UP THE OWENS VALLEY AND
ESMERALDA COUNTY. NEGATIVELY TILTED TROUGH BEARING DOWN ON THE
CENTRAL CALIFORNIA COAST THIS AFTERNOON WITH MONTEREY RADAR SHOWING
LEADING EDGE OF RAIN JUST OFF THE COAST. MAIN DYNAMICS WITH TROUGH
SLATED TO LIFT NORTHEAST ACROSS THE TAHOE BASIN OVERNIGHT WITH THE
EAST SLOPE OF THE SOUTHERN SIERRA RECEIVING A GLANCING BLOW. AREA
WILL STAY UNDER SOUTHWEST FLOW ALOFT SATURDAY WITH MODELS PLACING
AREA BETWEEN SPLIT JETS. SUBTROPICAL JET WILL BE CUTTING ACROSS
NORTHERN BAJA AND MAY BRING SOME HIGH CLOUDS TO FAR SOUTHERN AREAS
WHILE POLAR JET AHEAD OF NEXT TROUGH OFF THE WEST COAST BRINGS SOME
CLOUDINESS TO AREAS AROUND BISHOP AND TONOPAH. FOR SUNDAY AND
MONDAY...MODELS SHOW TROUGH SPLITTING MORE WITH NORTHERN STREAM
SHORTWAVE MOVING ACROSS THE PACIFIC NORTHWEST WHILE SOUTHERN STREAM
SHORTWAVE COMES ACROSS SOUTHERN CALIFORNIA/NEVADA SUNDAY NIGHT AND
MONDAY. AS TROUGH SPLITS FAVORABLE DYNAMICS LACKING BUT STILL CANT
RULE OUT SOME LIGHT SHOWERS NORTH OF LAS VEGAS SUNDAY NIGHT AND
MONDAY. SOUTHWEST FLOW WILL KEEP TEMPERATURES ABOVE NORMAL SUNDAY AS
WELL AS BREEZY CONDITIONS WITH COOLER TEMPERATURES ON MONDAY. THE
SHOWERS WILL END ACROSS EAST CENTRAL NEVADA MONDAY NIGHT AS WE AWAIT
THE ARRIVAL OF OUR NEXT STRONG TROUGH.
&&

.LONG TERM...MODELS CONTINUE TO SHOW SOME INCONSISTENCIES IN THE
EXTENDED WITH REGARDS TO THE TIMING OF THE UPPER LOW OFF THE WEST
COAST. BOTH MODELS DROP THE SYSTEM OFF THE CENTRAL CA COAST BY
WEDNESDAY MORNING WITH A GOOD SOUTHWEST FLOW INTO THE CWA. WITH ONLY
SLIGHT DIFFERENCES IN THE POSITION OF THE LOW HAVE GONE AHEAD AND
INCREASED WINDS ACROSS THE CWA WITH BREEZY TO LOCALLY WINDY
CONDITIONS. MODELS SHOW THE STRONGEST WINDS OVER THE EASTERN THIRD
OF THE CWA WITH THE GFS SHOWING 40-50 KTS AT 700 MB BY WEDNESDAY
AFTERNOON. THE BIGGEST DIFFERENCES IN THE MODELS BEGIN TO SHOW BY
THURSDAY WITH THE GFS BRINGING THE LOW ONSHORE NEAR POINT CONCEPTION
WHILE THE EURO KEEPS THE LOW WELL OFF SHORE FOR ANOTHER 24 HOURS
BEFORE BRINING IT INTO THE COAST EARLY FRIDAY. HAVE ELECTED TO LEAN
TOWARD THE GFS...BUT JUST NOT AS AGGRESSIVE. HAVE INCREASED THE POPS
ON WEDNESDAY OVER THE NORTHERN TWO THIRDS OF THE CWA AND EVENTUALLY
SPREADING MOISTURE SOUTH ON THURSDAY. STILL NOT HITTING THIS SYSTEM
HARD WITH MOSTLY 20-30 POPS. THIS LOOKS TO MAINLY BE A WIND MAKER
ALONG WITH SLIGHTLY COOLER TEMPERATURES.
&&

.AVIATION...TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA...
KBIH... KDAG...KEED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

PIERCE/GORELOW

HTTP://WEATHER.GOV/LASVEGAS

Nearby

Wind Advisories in California, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.